Alert archive / Oklahoma / Flash Flood Warnings in 2000

Flash Flood Warning 35, NWS Norman, OK

October 25, 2000Caddo County, Oklahoma

NWS Norman, OK issued this flash flood warning at Oct 25, 2000, 9:28 AM CDT for Caddo County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 25, 2000, 9:28 AM CDT (14:28 UTC)
Expired
Oct 25, 2000, 12:15 PM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Caddo County, OK

The radar

The Norman radar (KTLX), 104 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 2.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2000-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2000-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-214 J/kg
Mixed-layer LCL
996 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KOUN 251427
FFWOUN
OKC015-251715-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
928 AM CDT WED OCT 25 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CADDO COUNTY IN SOUTHWEST OKLAHOMA

* UNTIL 1215 PM CDT

* AT 928 AM CDT...THUNDERSTORMS PRODUCING TORRENTIAL RAIN
WERE PRODUCING FLASH FLOODING IN THE CITY OF ANADARKO.  THE
HEAVIEST RAIN...WITH RAINFALL RATES OF 1 TO 2 INCHES PER
HOUR... WILL MOVE INTO THE EASTERN PART OF CADDO COUNTY
DURING THE NEXT 30 MINUTES.  ANOTHER 1 TO 2 INCHES OF RAIN
WILL BE POSSIBLE DURING THE REMAINDER OF THE MORNING.

* LOCATIONS IN THE WARNING INCLUDE APACHE...ANADARKO...BINGER...
  CEMENT...EAKLY...FORT COBB...GRACEMONT...LOOKEBA AND STECKER

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
VEHICLES CAUGHT IN RISINmG WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND.

LAT...LON 3547 9859 3490 9861 3491 9813 3532 9815

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Oct 25, 4:20 AM CDT, 5 hours 8 minutes earlier.

Area forecast discussion, Oct 25, 4:20 AM CDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
420 AM CDT WED OCT 25 2000

UPPER LOW OVER SW IS ON THE MOVE AND WILL AFFECT THE AREA WITH
ANOTHER ROUND OF PRECIP TDY/TNT. FIRST SHOT OCCURRING NOW APPEARS
RELATED TO RRQ OF UPPER JET WHICH IS FORECAST TO LIFT SLOWLY E-NE
TODAY AND LIFT ACROSS CENTRAL PLAINS THIS EVENING. THINKING THAT A
BROKEN AREA OF PRECIP WILL GRADUALLY ADVANCE EAST OVER W-C OK
BRINGING SOME LOCALLY HEAVY RAIN AMOUNTS BUT NO LARGE SCALE MCS OR
WIDESPREAD FLOODING IS EXPECTED AT THIS TIME. MAY NEED A FEW MORE
LOCAL FLASH FLOOD WARNINGS THIS MORNING DEPENDING ON WHETHER LOCAL
AREAS ALREADY HIT HARD RECEIVE A SHOT OF HEAVY RAIN. LOWEST POPS
TODAY WILL BE ACROSS THE SE CWA.

WV/IR SAT SHOWS WRAPPED UP VORT CENTER MOVING EAST OVER NORTHERN NM.
THIS FEATURE PROGGED TO SWING EAST LATE TODAY AND FIRST HALF OF
TONIGHT WHICH WILL INTRODUCE ANOTHER CHANCE OF PRECIP...MAINLY
BEFORE MIDNIGHT...AND MAINLY OVER NORTH AND CENTRAL AREAS. SOME
CONCERN THAT SINCE THIS FEATURE TUCKS IN SO CLOSE BEHIND EXITING JET
BY THIS EVENING THAT IT MAY NOT PRODUCE ALL THAT WELL AND THE FIRST
MAIN SHOT OF PRECIP MIGHT BE IT WITH JUST SOME SCATTERED LIGHT
PRECIP TONIGHT. AGREE WITH SWODY1 THAT IF AIRMASS CAN RECOVER SOME
THERE IS POTENTIAL FOR SOME SVR THIS EVENING OVER NW OK BUT WILL NOT
MENTION IN ZONES AT THIS TIME.

THURSDAY IS EXPECTED TO BE SOMEWHAT OF A DOWN DAY FOR PRECIP WITH
FIRST MAIN LOW ALOFT MOVING OUT TO THE NORTHEAST...HOWEVER THERE
CONTINUES TO BE A GENERAL SW FLOW ALOFT AND MODELS INDICATE WEAK
IMPULSES SPITTING OUT AHEAD OF NEXT DIGGING TROUGH.  WILL KEEP LOW
POPS IN FOR THU-THU NIGHT AS A RESULT...BUT WILL EASE BACK A BIT
FROM PREV PKG FOR THU. BY FRIDAY...MOST MODELS IN AGREEMENT THAT
NEXT TROUGH WILL DIG SE THEN SWING OUT AS A NEG TILT TROUGH FRI
NIGHT THROUGH SAT NIGHT. HAVE ADDED SOME LOW POPS FOR FRIDAY WITH
AVN/ETA/MESOETA ALL HINTING AT SOME LIGHT PRECIP IN BROAD DIVERGENT
FLOW AHEAD OF TROUGH.

SATURDAY COULD BE INTERESTING ACROSS W-C OKLAHOMA FOR SEVERE
POTENTIAL IF S/W TROUGH SWINGS NEGATIVE TILT AS PROGGED. SURFACE
MOISTURE SHOULD MAKE A STRONG COMEBACK BENEATH THIS FEATURE AND WITH
STRONG COOLING ALOFT...INSTABILITY WILL BE SIGNIFICANTLY ENHANCED.
SUNDAY FINALLY LOOKS TO BE A MORE SETTLED DAY...BUT MRF HINTS THAT
ANY RESPITE FROM PRECIP WILL BE BRIEF WITH NEXT SHOT ALREADY COMING
IN TUE.

FCSTID = 33/DLF
OKC   72  62  75  60 /  90  60  30  40
HBR   72  59  75  60 /  90  60  30  40
SPS   74  62  77  62 /  90  40  20  40
GAG   70  58  73  56 / 100  60  30  40
PNC   70  62  75  60 /  90  60  30  40
DUA   76  64  78  62 /=  50  40  20  30

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Special weather statement, Oct 25, 7:15 AM CDT, 2 hours 13 minutes before
OKZ004>048-050>052-TXZ083>090-251430-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
715 AM CDT WED OCT 25 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING OVER WESTERN AND PORTIONS OF CENTRAL OKLAHOMA...AND WESTERN
NORTH TEXAS. THIS AREA IS WEST OF A LINE FROM MEDFORD...TO EL
RENO...TO WICHITA FALLS TEXAS. THE MAIN THREAT FROM ANY SEVERE
STORMS WILL BE DAMAGING WIND GUSTS AND HAIL...ALTHOUGH BRIEF
TORNADOES WILL ALSO BE POSSIBLE...MAINLY OVER SOUTHERN PORTIONS OF
THE RISK AREA.

DISCUSSION...A SIGNIFICANT MID-LEVEL SHORT WAVE TROUGH WILL MOVE
EASTWARD TOWARD WESTERN PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS
TODAY...ENHANCING WIND SHEAR AND INSTABILITY OVER THE SLIGHT RISK
AREA. THE RISK OF SEVERE WEATHER TODAY WILL BE DEPENDENT ON THE
EVOLUTION OF THIS MORNINGS CONVECTIVE ACTIVITY ACROSS WEST TEXAS.
AT THIS TIME...IT APPEARS THAT SCATTERED TO WIDESPREAD SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE MORNING AND INTO
THE AFTERNOON HOURS ACROSS WEST TEXAS AND THE TEXAS PANHANDLE AHEAD
OF THIS SHORT WAVE. ALTHOUGH THIS ACTIVITY WILL LIMIT THE AMOUNT OF
INSTABILITY DUE TO RAIN COOLED AIR AND CLOUD COVER...SOME STORMS
MAY STILL REACH SEVERE LEVELS AS THEY MOVE INTO WESTERN NORTH TEXAS
AND WESTERN OKLAHOMA. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS
AND LARGE HAIL. ISOLATED BRIEF TORNADOES ARE ALSO NOT OUT OF THE
QUESTION WITH THE STRONGEST STORMS.

SPOTTER GROUPS ACROSS THE SLIGHT RISK AREA SHOULD REMAIN ALERT FOR
ADDITIONAL WEATHER INFORMATION TODAY...AND BE PREPARED FOR POSSIBLE
ACTIVATION.

11

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 9:20 PM CDTFlash Flood WarningOUNEllis, Woodward3 hr
Oct 24, 11:30 PM CDTFlash Flood WarningOUNEllis, Woods, Woodward3 hr
Oct 25, 2:30 AM CDTFlash Flood WarningOUNEllis, Woods, Woodward2 hr
Oct 25, 4:32 AM CDTFlash Flood WarningOUNEllis, Harper, Woods, Woodward118 min
Oct 25, 6:28 AM CDTFlash Flood WarningOUNWoods, Woodward2 hr
Oct 25, 11:13 AM CDTFlash Flood WarningOUNComanche3 hr
Oct 25, 1:11 PM CDTFlash Flood WarningOUNCotton3 hr

Nearby

Flash Flood Warnings in Oklahoma, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.